Indian Journal of Critical Care Medicine

Register      Login

SEARCH WITHIN CONTENT

FIND ARTICLE

Volume / Issue

Online First

Archive
Related articles

VOLUME 23 , ISSUE S4 ( December, 2019 ) > List of Articles

INVITED ARTICLE

Super Vasmol Poisoning: Dangers of Darker Shade

Narendra N Jena, Ponniah Thirumalaikolundusubramanian

Citation Information : Jena NN, Thirumalaikolundusubramanian P. Super Vasmol Poisoning: Dangers of Darker Shade. Indian J Crit Care Med 2019; 23 (S4):0-0.

DOI: 10.5005/jp-journals-10071-23303

License: CC BY-NC 4.0

Published Online: 01-12-2019

Copyright Statement:  Copyright © 2019; Jaypee Brothers Medical Publishers (P) Ltd.


Abstract


PDF Share
  1. Wolfram LJ. Hair cosmetics. In: Barel AO, Paye M, Maibach HI, ed. Handbook of Cosmetic Science and Technology. New York, NY, USA: Marcel Dekker; 2001.
  2. Sherrow V. Encyclopedia of Hair: A Cultural History. Westport, CT, USA: Greenwood Press; 2006.
  3. Harrison S, Sinclair R. Hair colouring, permanent styling and hair structure. J Cosmet Dermatol 2003;2(3–4):180–185. DOI: 10.1111/j.1473-2130.2004.00064.x.
  4. Sampathkumar K, Yesudas S. Hair dye poisoning and the developing world. J Emerg Trauma Shock 2009;2(2):129–131. DOI: 10.4103/0974-2700.50749.
  5. Kumar PA, Talari K, Dutta TK. Super vasomol hair dye poisoning. Toxicol Int 2012;19(1):77–78. DOI: 10.4103/0971-6580.94503.
  6. Scientific Committee on Consumer Safety (SCCS) opinion on p-Phenylenediamine. COLIPA no. A7. SCCS/1443/11. Revision of 18 September 2012. http://ec.europa.eu/health/scientific_committees/consumer_safety/index_en.htm. Accessed on November 17, 2019.
  7. Gude D, Bansal DP, Ambegaonkar R, Prajapati J. Paraphenylenediamine: Blackening more than just hair. J Res Med Sci 2012;17(6):584–586.
  8. Gibson A, Kim SH, Faulkner L, Evely J, Pirmohamed M, Park KB. In vitro priming of Naïve T-cells with p-phenylenediamine and Bandrowski's base. Chem Res Toxicol 2015;28(10):2069–2077. DOI: 10.1021/acs.chemrestox.5b00294.
  9. Chrispal A, Begum A, Ramya I, Zachariah A. Hair dye poisoning - an emerging problem in the tropics: an experience from a tertiary care hospital in South India. Trop Doct 2010;40(2):100–103. DOI: 10.1258/td.2010.090367.
  10. Senthilkumaran S, Thirumalaikolundusubramanian P. Acute hair dye poisoning: Lurking dangers. J Mahatma Gandhi Inst Med Sci 2015;20:33–37. DOI: 10.4103/0971-9903.151731.
  11. Ishtiaq R, Shafiq S, Imran A, Masroor Ali Q, Khan R, Tariq H, et al. Frequency of acute hepatitis following acute paraphenylene diamine intoxication. Cureus 2017;9(4):e1186. DOI: 10.7759/cureus.1186.
  12. Garg SK, Tiwari R, Ahlawat A. Hair dye poisoning: an unusual encounter. Indian J Crit Care Med 2014;18(6):402–404. DOI: 10.4103/0972-5229.133941.
  13. Tainter ML, Hanzlik PJ. The mechanism of edema production by paraphenylene diamine. J Pharmacol Exp Ther 1924;24:179–211.
  14. Naqvi R, Akhtar F, Farooq U, Ashraf S, Rizvi SA. From diamonds to black stone; myth to reality: acute kidney injury with paraphenylene diamine poisoning. Nephrology (Carlton) 2015;20(12):887–891. DOI: 10.1111/nep.12534.
  15. Sampathkumar K, Sooraj YS, Ajeshkumar RP, Mahaldar AR, Muthiah R. Rhabdomyolysis due to hair dye poisoning: an emerging threat. Indian J Crit Care Med 2007;11:212–214. DOI: 10.4103/0972-5229. 37717.
  16. Bokutz M, Nasir N, Mahmood F, Sajid S. Hair dye poisoning and rhabdomyolysis. J Pak Med Assoc 2015;65(4):425–426.
  17. Umair SF, Amin I, Urrehman A. Hair dye poisoning: “An early intervention”. Pak J Med Sci 2018;34(1):230–232. DOI: 10.12669/pjms.341.14123.
  18. Suliman SM, Fadlalla M, Nasr Mel M, Beliela MH, Fesseha S, Babiker M, et al. Poisoning with hair-dye containing paraphenylene diamine: ten years experience. Saudi J Kidney Dis Transpl 1995;6(3): 286–289.
  19. Senthilkumaran S, Ram J, Menezes RG, Sweni S, Thirumalaikolundusubramanian P. Pneumothorax in hair dye poisoning: an unrecognized danger. Lung India 2011;28(4):323–324. DOI: 10.4103/0970-2113.85753.
  20. Senthilkumaran S, Suresh P, Menezes RG, Thirumalaikolundusubramanian P. Fatal hair dye poisoning-autopsy study. Forensic Int 2009;12:23–25.
  21. Balasubramanian D, Subramanian S, Thangaraju P, Shanmugam K. Right bundle branch block: an uncommon cardiotoxic manifestation of hair dye poisoning-a case report. J Clin Diagn Res 2014;8(1):174–176. DOI: 10.7860/JCDR/2014/6966.3962.
  22. Senthilkumaran S, David SS, Menezes RG, Thirumalaikolundusubramanian P. Henna leaf ingestion and intravascular hemolysis: the missing link. Saudi J Kidney Dis Transpl 2014;25(3): 667–668. DOI: 10.4103/1319-2442.132232.
PDF Share

© Jaypee Brothers Medical Publishers (P) LTD.